Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 20, 2011, 2:55 AM CDT for Osborne County, Smith County, Kansas. It took effect at May 20, 2011, 6:14 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 2:55 AM CDT (07:55 UTC)
- In effect from
- May 20, 2011, 6:14 AM CDT
- Expired
- May 21, 2011, 9:21 PM CDT
- In force
- 39 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Moderate
Counties Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N F Solomon River at Portis (PTIK1). The gauge peaked at 20.32 ft at May 20, 2011, 10:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06872500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121 WGUS43 KGID 200755 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 255 AM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-201955- /O.NEW.KGID.FL.W.0009.110520T1114Z-110522T1537Z/ /PTIK1.2.ER.110520T1114Z.110521T0000Z.110521T2137Z.NO/ 255 AM CDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK SOLOMON NEAR PORTIS. * FROM THIS MORNING TO SUNDAY MORNING..... * AT 2:30 AM FRIDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNRISE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE ON SATURDAY AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$
6 follow-up statements
142 WGUS83 KGID 201420 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 920 AM CDT FRI MAY 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-210220- /O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1518Z/ /PTIK1.2.ER.110520T1117Z.110521T0000Z.110521T2118Z.NO/ 920 AM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 8:30 AM FRIDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$
092 WGUS83 KGID 201839 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 139 PM CDT FRI MAY 20 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES NEC181-201909- /O.CAN.KGID.FL.W.0008.000000T0000Z-110521T0648Z/ /GURN1.1.ER.110520T1036Z.110520T1300Z.110520T1545Z.NO/ 139 PM CDT FRI MAY 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * AT 12:45 PM FRIDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 10:45 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.4 FEET BY TOMORROW MORNING. * AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS. $$ NEC129-210639- /O.EXT.KGID.FL.W.0010.110520T2256Z-110521T1836Z/ /HDYN1.3.ER.110520T2256Z.110521T0000Z.110521T1236Z.NO/ 139 PM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER NEAR HARDY. * AT 12:30 PM FRIDAY THE STAGE WAS 4.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 12.5 FEET...WATER WILL FLOW OVER THE ROAD FROM THE RIGHT BANK... AND REACH A MAXIMUM WIDTH OF 0.9 MILE. $$ KSC141-183-210639- /O.CON.KGID.FL.W.0009.000000T0000Z-110522T1518Z/ /PTIK1.2.ER.110520T1117Z.110521T0000Z.110521T2118Z.NO/ 139 PM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$
541 WGUS83 KGID 210253 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 953 PM CDT FRI MAY 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-211453- /O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1253Z/ /PTIK1.2.ER.110520T1117Z.110521T0230Z.110521T1853Z.NO/ 953 PM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 9:30 PM FRIDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$ WESELY
449 WGUS83 KGID 211141 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 641 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-212341- /O.CON.KGID.FL.W.0009.000000T0000Z-110522T1253Z/ /PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1853Z.NO/ 641 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 5:30 AM SATURDAY THE STAGE WAS 19.9 FEET AND SLOWLY FALLING * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MID AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$
097 WGUS83 KGID 211538 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1038 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-220338- /O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1306Z/ /PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1906Z.NO/ 1038 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 9:30 AM SATURDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$
724 WGUS83 KGID 220221 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 921 PM CDT SAT MAY 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-220251- /O.CAN.KGID.FL.W.0009.000000T0000Z-110522T1306Z/ /PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1803Z.NO/ 921 PM CDT SAT MAY 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 8:30 PM SATURDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 1:03 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 2:45 AM CDT, 10 minutes earlier.
Area forecast discussion, May 20, 2:45 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 245 AM CDT FRI MAY 20 2011 .DISCUSSION...A POTENT UPPER LOW PRESSURE SYSTEM WAS LOCATED IN THE CENTRAL ROCKIES EARLY THIS MORNING. AT THE SURFACE...LOW PRESSURE WAS ORIENTED IN NORTHWEST KANSAS WITH THE WARM FRONTAL BOUNDARY STRETCHING EAST ACROSS NORTHERN KANSAS. SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE EVENING AHEAD OF THE NORTHWARD LIFTING WARM FRONT AND THE CONVECTION EXPANDED INTO THE OVERNIGHT HOURS AS THE LLVL STRENGTHENED TO 40 TO 45KTS. ALTHOUGH WE HAVE HAD SOME REPORTS OF HAIL AND ISSUED A FEW TORNADO WARNINGS...THE MAIN EVENT FOR US HAS BEEN HYDRO RELATED WITH A SECOND DOSE OF HEAVY RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. THIS HAS CAUSED AREAS OF LOWLAND FLOODING AND RIVERS ARE ON THE RISE IN OUR SOUTHEAST CWA. ELEVATED CONVECTION LOOKS TO LINGER FOR SEVERAL HOURS YET THIS MORNING DUE TO THE STRONG LLVL JET OVER THE BAROCLINIC ZONE. AFTER THIS ROUND OF CONVECTION DEPARTS...FOCUS THEN TURNS TO HOW THINGS WILL REDEVELOP THIS AFTERNOON AND EVENING. THE UPPER LOW PRESSURE SYSTEM WILL LIFT INTO THE NORTHERN ROCKIES DURING THE DAY TODAY WITH SFC LOWS PROGGED TO BE ORIENTED FM SW SOUTH DAKOTA INTO THE TEXAS PANHANDLE WITH THE SFC TROUGH AXIS EXTENDING FM THE SFC LOW CENTERS ACROSS OUR WESTERN TIER OF COUNTIES BY 00Z SATURDAY. AHEAD OF THIS BOUNDARY...SFC DPS ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S ...MUCAPES MAINLY IN THE 500 TO 1000 J/KG RANGE AND EFFECTIVE SHEAR OF 30 TO 40KTS. AS ENERGY LIFTS OUT OF THE TROUGH ACROSS THE PLAINS AND THE WESTERN SFC TROUGH EDGES EASTWARD...CONVECTION LOOKS FAIR GAME AGAIN DURING THE AFTN AND EVENING ALTHOUGH MODELS ARE NOT IN COMPLETE AGREEMENT ON HOW WIDESPREAD THIS WILL BE. STRONG TO SEVERE STORMS LOOK PROBABLE AGAIN WITH THE PRIMARY HAZARDS BEING LARGE HAIL/DAMAGING WINDS. PRECIPITABLE WATER VALUES ARE PROGGED BETWEEN AN INCH AND AN INCH AND A HALF FOR OUR CWA FOR LOCATIONS EAST OF A LINE FROM ORD TO OSBORNE...AND LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH IS POSSIBLE. ADDITIONAL HEAVY RAINFALL ON THE ALREADY SATURATED GROUND WILL ONLY AGGRAVATE OUR CURRENT LOWLAND FLOODING SITUATION. DUE TO UNCERTAINTY ON HOW WIDESPREAD CONVECTION WILL BE TONIGHT WILL HOLD OFF ON FLOOD WATCH HEADLINES ATTM. THIS NEXT ROUND OF CONVECTION LOOKS TO END EARLIER IN THE EVENING...BY 06Z AS THE SYSTEM/WAVE LIFTS NORTH AND BOUNDARY PUSHES EAST. ON SATURDAY THE MAIN UPPER LOW IS SITUATED ACROSS THE NORTHERN PLAINS ALTHOUGH FROM THE BASE OF THE TROUGH...ANOTHER WAVE LIFTS NORTHEAST MAINLY ACROSS OUR SOUTHEAST CWA. THE SURFACE PATTERN LOOKS UNORGANIZED AND SHEAR PARAMETERS ARE WEAK...HOWEVER SREF PROGS MUCAPE IN OUR SOUTHEAST CWA IN EXCESS OF 1000 J/KG AND JUST CANNOT RULE OUT ANOTHER ROUND OF CONVECTION...AND POTENTIAL FOR A STRONG OR SEVERE STORM OR TWO IN OUR SOUTHEAST CWA. AFTER SEVERAL DAYS OF COOL CONDITIONS AND STORMY WEATHER...SUNDAY IS LOOKING DRY AND WARM WITH THE UPPER LOW WELL TO THE NORTH ACROSS THE DAKOTAS. H85 TEMPS ARE PROGGED IN THE 18 TO 20C RANGE AND WILL AIM FOR HIGHS IN THE UPPER 70S TO LOWER 80S OVERALL. && .AVIATION...06Z KGRI TAF. A VERY CHALLENGING 24 HOURS CONTINUES...WITH AT LEAST 2 FAIRLY DISTINCT CHANCES FOR SHOWERS AND THUNDERSTORMS AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM REMAINS ANCHORED TO THE WEST ACROSS THE COLORADO/WYOMING AREA. IN GENERAL...FOLLOWED GFS LAMP/LAV GUIDANCE FAIRLY CLOSELY FOR THIS TAF...KEEPING IFR CIG AND MVFR VSBY PREVAILING THROUGH THE FIRST 6-12 HOURS OR SO...ALONG WITH AREAS OF DRIZZLE. THUNDERSTORMS WILL BE IN THE AREA AS WELL DURING THE FIRST SEVERAL HOURS OF THE PERIOD...ALTHOUGH EXPECT A LULL IN THE ACTION FOR A GOOD CHUNK OF THE DAYTIME HOURS FRIDAY. BY LATE FRIDAY AFTERNOON INTO FRIDAY EVENING...ANOTHER PIECE OF UPPER LEVEL ENERGY MOVING IN FROM THE WEST COULD KICK OFF ANOTHER ROUND OF THUNDERSTORMS IN THE AREA...AND WILL CONTINUE TO CARRY A PROB30 GROUP FOR THIS. NEEDLESS TO SAY...CONFIDENCE IN THE TIMING SPECIFICS OF THUNDERSTORMS IS QUITE SHAKY BEYOND THE FIRST FEW HOURS. CONFIDENCE IS ALSO LOW REGARDING CIG...BUT WILL FOLLOW LEAD OF MODEL GUIDANCE SUGGESTING A SLIGHT IMPROVEMENT TO AT LEAST UPPER MVFR LEVELS FOR PART OF THE DAY. IN SHORT...NOT EXPECTING A RETURN TO TRUE VFR FLIGHT CONDITIONS EXCEPT POSSIBLY SOMETIME LATE IN THE PERIOD ONCE THUNDERSTORMS MOVE OUT. AS FOR WINDS...OBVIOUSLY THUNDERSTORMS COULD LEAD TO CONSIDERABLE VARIABILITY...BUT IN GENERAL ANTICIPATING A PREVAILING EAST-SOUTHEAST DIRECTION...AT SUSTAINED SPEEDS AROUND 15KT BUT WITH HIGHER GUST POTENTIAL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 19, 10:19 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1019 PM CDT THU MAY 19 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1019 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. THE GREATEST THREAT FOR SEVERE STORMS WILL FOCUS ACROSS NORTH CENTRAL KANSAS...AND ALSO IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF INTERSTATE 80. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS TO AROUND 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL KANSAS. LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH MAY OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...ALTHOUGH THIS THREAT IS MORE UNCERTAIN. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED THROUGH SATURDAY...MULTIPLE ROUNDS OF THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ISSUES. THUNDERSTORMS ARE AGAIN IN THE FORECAST ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY ACROSS NORTH CENTRAL KANSAS AND POSSIBLY IN SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 20, 12:36 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1236 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL SMITH CENTER 39.78N 98.78W
05/19/2011 M0.50 INCH SMITH KS CO-OP OBSERVER
0712 PM HAIL 2 SE BRUNING 40.32N 97.54W
05/19/2011 E1.00 INCH THAYER NE TRAINED SPOTTER
CORRECTED REPORT TIME
0831 PM TSTM WND DMG NATOMA 39.19N 99.02W
05/19/2011 OSBORNE KS EMERGENCY MNGR
POSSIBLE BRIEF TORNADO. DAMAGE TO A LEAN-TO OUTBUILDING
AND POWER POLE, ALONG WITH SOME TREE DAMAGE ON THE SOUTH
SIDE OF NATOMA. TIME ESTIMATED FROM RADAR.
1037 PM HEAVY RAIN SMITH CENTER 39.78N 98.78W
05/19/2011 M2.00 INCH SMITH KS TRAINED SPOTTER
TOTAL RAINFALL SINCE 6 PM
1115 PM TSTM WND GST AURORA AIRPORT 40.89N 97.99W
05/19/2011 M46.00 MPH HAMILTON NE AWOS
1126 PM HAIL CLAY CENTER 40.52N 98.05W
05/19/2011 E0.50 INCH CLAY NE EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN CLAY CENTER.
1205 AM HEAVY RAIN LAWRENCE 40.29N 98.26W
05/20/2011 E0.00 INCH NUCKOLLS NE FIRE DEPT/RESCUE
HEAVY RAIN, WATER ON COUNTY ROADS.
1206 AM FLOOD 6 ESE CLAY CENTER 40.49N 97.95W
05/20/2011 CLAY NE CO-OP OBSERVER
1.92 INCHES OF RAIN FELL IN 1.5 HOURS CAUSING WATER TO
COVER SOME COUNTY ROADS IN THE AREA.
1215 AM HEAVY RAIN 4 N CLAY CENTER 40.58N 98.05W
05/20/2011 E0.00 INCH CLAY NE EMERGENCY MNGR
STANDING WATER ON ROAD AT THE INTERSECTION OF HIWAY 6 AND
HIWAY 14.
1220 AM HEAVY RAIN 1 W CLAY CENTER 40.52N 98.07W
05/20/2011 M1.90 INCH CLAY NE PUBLIC
STORM RAIN FALL TOTAL SO FAR.
1220 AM HEAVY RAIN CLAY CENTER 40.52N 98.05W
05/20/2011 M2.10 INCH CLAY NE PUBLIC
STORM RAIN FALL TOTAL SO FAR.
&&
REEDLocal storm report, May 20, 12:41 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HEAVY RAIN LAWRENCE 40.29N 98.26W
05/20/2011 M2.35 INCH NUCKOLLS NE TRAINED SPOTTER
STORM RAIN FALL TOTAL SO FAR.
&&
REEDSpecial weather statement, May 20, 12:42 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT FRI MAY 20 2011
KSZ019-200615-
MITCHELL KS-
1242 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL COUNTY UNTIL 115
AM CDT...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VICTOR TO BARNARD TO
9 MILES SOUTHEAST OF LINCOLN...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY AREAS SOUTH OF BELOIT...
ASHERVILLE...
SIMPSON...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3925 9842 3955 9800 3952 9792 3922 9792
3922 9793 3921 9839
TIME...MOT...LOC 0541Z 236DEG 35KT 3928 9832 3915 9809
3895 9802
PFANNKUCHLocal storm report, May 20, 12:53 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HEAVY RAIN 3 E DEWEESE 40.35N 98.08W
05/20/2011 M2.90 INCH CLAY NE PUBLIC
STORM RAINFALL TOTAL SO FAR. LOWLAND FLOODING ON ROAD
301.
&&
REEDLocal storm report, May 20, 1:18 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
118 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 1 N BURR OAK 39.88N 98.30W
05/20/2011 M2.14 INCH JEWELL KS CO-OP OBSERVER
2.14 INCHES OF RAIN SINCE 7AM. 1.92 INCHES OF RAIN FROM
11PM TO 1230AM.
&&
REEDLocal storm report, May 20, 2:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
230 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 9 ESE NATOMA 39.14N 98.87W
05/19/2011 E0.88 INCH OSBORNE KS PUBLIC
0430 PM HAIL 14 E NATOMA 39.19N 98.76W
05/19/2011 E1.00 INCH OSBORNE KS PUBLIC
DELAYED REPORT FROM EARLIER. TIME APPROXIMATED FROM
RADAR.
0627 PM HAIL SMITH CENTER 39.78N 98.78W
05/19/2011 M0.50 INCH SMITH KS CO-OP OBSERVER
0712 PM HAIL 2 SE BRUNING 40.32N 97.54W
05/19/2011 E1.00 INCH THAYER NE TRAINED SPOTTER
CORRECTED REPORT TIME
0831 PM TSTM WND DMG NATOMA 39.19N 99.02W
05/19/2011 OSBORNE KS EMERGENCY MNGR
POSSIBLE BRIEF TORNADO. DAMAGE TO A LEAN-TO OUTBUILDING
AND POWER POLE, ALONG WITH SOME TREE DAMAGE ON THE SOUTH
SIDE OF NATOMA. TIME ESTIMATED FROM RADAR.
1037 PM HEAVY RAIN SMITH CENTER 39.78N 98.78W
05/19/2011 M2.00 INCH SMITH KS TRAINED SPOTTER
TOTAL RAINFALL SINCE 6 PM
1115 PM TSTM WND GST AURORA AIRPORT 40.89N 97.99W
05/19/2011 M46.00 MPH HAMILTON NE AWOS
1126 PM HAIL CLAY CENTER 40.52N 98.05W
05/19/2011 E0.50 INCH CLAY NE EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN CLAY CENTER.
1205 AM HEAVY RAIN LAWRENCE 40.29N 98.26W
05/20/2011 E0.00 INCH NUCKOLLS NE FIRE DEPT/RESCUE
HEAVY RAIN, WATER ON COUNTY ROADS.
1206 AM FLOOD 6 ESE CLAY CENTER 40.49N 97.95W
05/20/2011 CLAY NE CO-OP OBSERVER
1.92 INCHES OF RAIN FELL IN 1.5 HOURS CAUSING WATER TO
COVER SOME COUNTY ROADS IN THE AREA.
1215 AM HEAVY RAIN 4 N CLAY CENTER 40.58N 98.05W
05/20/2011 E0.00 INCH CLAY NE EMERGENCY MNGR
STANDING WATER ON ROAD AT THE INTERSECTION OF HIWAY 6 AND
HIWAY 14.
1220 AM HEAVY RAIN CLAY CENTER 40.52N 98.05W
05/20/2011 M2.10 INCH CLAY NE PUBLIC
STORM RAIN FALL TOTAL SO FAR.
1220 AM HEAVY RAIN 1 W CLAY CENTER 40.52N 98.07W
05/20/2011 M1.90 INCH CLAY NE PUBLIC
STORM RAIN FALL TOTAL SO FAR.
1230 AM HEAVY RAIN 1 N BURR OAK 39.88N 98.30W
05/20/2011 M2.14 INCH JEWELL KS CO-OP OBSERVER
2.14 INCHES OF RAIN SINCE 7AM. 1.92 INCHES OF RAIN FROM
11PM TO 1230AM.
1237 AM HEAVY RAIN LAWRENCE 40.29N 98.26W
05/20/2011 M2.35 INCH NUCKOLLS NE TRAINED SPOTTER
STORM RAIN FALL TOTAL SO FAR.
1245 AM HEAVY RAIN 3 E DEWEESE 40.35N 98.08W
05/20/2011 M2.90 INCH CLAY NE PUBLIC
STORM RAINFALL TOTAL SO FAR. LOWLAND FLOODING ON ROAD
301.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:32 PM CDT | Special Weather Statement | GID | Osborne | 28 min |
| May 19, 8:35 PM CDT | Special Weather Statement | GID | Smith | 25 min |
| May 19, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 39 min |
| May 19, 9:05 PM CDT | Special Weather Statement | GID | Smith | 40 min |
| May 19, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
| May 19, 9:25 PM CDT | Special Weather Statement | GID | Rooks, Smith | 50 min |
| May 19, 9:45 PM CDT | Areal Flood Advisory | GID | Osborne, Smith | 3 hr |
| May 19, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Smith | 52 min |
| May 19, 10:50 PM CDT | Special Weather Statement | GID | Jewell | 25 min |
| May 19, 11:50 PM CDT | Special Weather Statement | GID | Mitchell | 25 min |
| May 20, 12:23 AM CDT | Areal Flood Warning | GID | Jewell, Osborne, Smith | 12 hr |
| May 20, 12:42 AM CDT | Special Weather Statement | GID | Mitchell | 33 min |
| May 20, 12:46 AM CDT | Areal Flood Warning | GID | Mitchell | 11 hr |
| May 20, 2:39 PM CDT | Special Weather Statement | GID | Osborne | 51 min |
| May 20, 4:06 PM CDT | Special Weather Statement | GID | Osborne | 39 min |
| May 20, 4:44 PM CDT | Areal Flood Warning | GID | Jewell, Osborne, Rooks, Smith | 18 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.